Solu-Medrol 1000mg IV x 3 days Eclipse ball which is already calibrated to drip at the correct time. Mine will take a hour for each dose. A home care agency nurse will come to the house to administer. After it is completed I will start a taper dose of oral steroids and Pepcid to protect my stomach.
First, a few things to know.
1. Be sure you keep the doses refrigerated. Must be kept cold but you can remove one dose a few hours prior to arrival of your nurse so it won't infuse cold.
2. Hard candies and sweet/sour fruit!! Solumedrol has a nasty taste and doesn't go away. Jolly Ranchers, cold seedless grapes and mint gum help. Lemons/Lemon flavored candy or sour gummys work well too. (Sour Patch Kids are awesome!)
3. If you need an IV (Hep-Lock) placed in your arm, chose your non dominate side and do not place it at a bend. Like at the bend of your wrist or mid arm.
4. Drink plenty of cold water. Ice chips help too.
5. You will probably have an oral taper dose of steroids when you complete IV doses. You can't just "cold turkey" steroids. Your adrenal glands are not a fan!
Day 1: My home care nurse was rather interesting. Newer, greener nurse perhaps. Of course I neglected to tell her I was a nurse myself and there is a reason I do that. I NEVER tell a healthcare professional that I am a nurse at the first meeting. That way I can really see how they practice, what they know about disease processes and medications without them knowing that I know right from wrong. Easier for me to weed out the idiots. Sounds harsh but I have been going through this for so long and I'm done playing around. So, she kept referring to the medication as an "antibiotic". She also made 2 comments about the purpose of the steroids is because of a UTI I had. She looked totally perplexed when I said the word "demyelination" lol. Pretty much have her figured out.
Dose 1: The nastiest, most God awful taste in my mouth that I totally forgot about and forgot to take the dose ball out of fridge, so it infused cold. Oops.
Heart racing, bounding palpitations. Little chest pressure.
Sweating like I just ran a mile or for me after I take a shower lol
Feels like it's 100 degrees in this damn house!
Little spurt of energy but mainly anxiousness. (Maybe even a little manic too. lol)
Constant dull headache.
Weird because my hip and knee joints ache and feel like they are on fire. Must be from all the inflammation in the joints and the steroids are beginning working on them.
3 am--- Scent of skunk spray filled the air from a visit outside and my hubby waking me up. Mind now racing once again. Hence why I'm writing.
Head is still aching. Swapped out my bedtime diclofenac (Cataflam) for 4 OTC ibuprofen. However I must warn you that NSAIDs (nonsteroidal anti-inflammatories like ibuprofen, naproxen, diclofenac, etc..) and aspirin should really be avoided since it can irritate the lining of your stomach. As does the Solumedrol. Tylenol or acetaminophen is a better choice.
IV site is driving me nuts. I will have it replaced tomorrow since begging my hubby that I can show him how to place another one because it's really not a difficult task on my veins and I'm a good teacher totally failed. But whatever, I'll remember that! Oh, did I mention that sometimes Solumedrol makes you irrational?
I'm going to try and get some sleep now. Wait, why the hell is hubby laying so close to me? Oh boy, day 2 is going to be fun!
10 am- I still haven't slept. My head is just aching. My hips and knees are like they're on fire still. Whatever can't go to sleep now nurse will be here in 45 minutes for second dose.
Wanna leave a comment and don't have Gmail? Copy and paste this link. https://m.facebook.com/story.php?story_fbid=1140830829340275&id=505326549557376
*Please note the dosages I was prescribed by my Neuro may differ from your Neuro. Some docs prescribe differently.
*Also please note that I am not a doctor nor do I play one on tv. I'm just someone who is going through this for the 3rd time and I thought I would share some of my tricks and feelings. ALWAYS consult YOUR doctor if you have questions or concerns.